Is Clindamycin Ototoxic?

Discussion in 'Support' started by Kert67, Jun 27, 2018.

    1. Kert67

      Kert67 Member

      Tinnitus Since:
      13/02
      Cause of Tinnitus:
      Unknown
      I have tried searching online and some sites don't say anything and other sites say it isn't. I have no idea if it is safe to take this for my ear infection.
       
    2. Ed209

      Ed209 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      07/2015
      No. I was on this with 4 other antibiotics when I had Sepsis last year. For me personally, none of them had any effect on my tinnitus and with some of them I was on high, intravenous, doses.

      Antibiotics used were:

      • Amoxicillin
      • Flucloxicillin
      • Metronidazole
      • Clindamycin
      • Co-amoxiclav
       
      • Useful Useful x 1
    3. Kriszti

      Kriszti Member Benefactor

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      If it's not absolutely life threatening, don't take Clindamycin. It is the worst offender in screwing up the microbiome which can easily lead to Clostridium Difficile. Cdiff is horrible, please avoid Clindamycin if you can.
       
    4. Allan1967

      Allan1967 Member Benefactor Hall of Fame

      Tinnitus Since:
      1997
      Cause of Tinnitus:
      Ear infection
      Anything that ends in 'mycin' should be avoided, especially if taken intravenously.
       
    5. Amv

      Amv Member

      Tinnitus Since:
      16/7/2017
      Cause of Tinnitus:
      -
      Just for the record, in case anyone is having this question, I was treated with Clindamycin for one month. It had no effect at all on my tinnitus. But it did cause Clostridium Difficile which is a horrible condition, so in case you have been prescribed Clindamycin, talk to your doctor to take it together with probiotics, e.g., Saccharomyces boulardii or Lactobacillus rhamnosus GG.
       
    6. Kriszti

      Kriszti Member Benefactor

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      I'm extremely sorry, Amv.

      My grandma suffered from Cdiff as a HAI and if there is a beyond horrible condition, Cdiff definitely is one.

      I hope you are on the mend. :huganimation:
       
      • Hug Hug x 1
Loading...

Share This Page